Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Changing the present regime OR add new drugs
Oct 27, 2004

hi, My brother Has taking stavudine/lamivudine/effavir for nearly 2 years.3months back viral load is >600,000. Diarrhoea iscoming regulery 10-15days period.Loss of wgt. what we have to do ,whether we change to some other regime OR add some more drug. Is diarrhoea can be due to drug sideeffect . I am waiting for your reply egarly. I am dr. working in India.

thanks.

Response from Dr. Lee

I am very concerned that he is not on adequate therapy as it sounds as though his viral load is not responding to the treatment. He surely has significant resistance and you may have difficulty finding an effective regimen. I suggest if possible he gets a genotype ASAP and consider changing therapy soon. If no genotype is possible, you need to assume at least a nucleoside 184 mutation (= resistance to Epivir) and a 103 mutation (= resistance to Effavirenz and ALL non-nucleosides). He probably has even more significant nucleoside resistance (in fact he likely has resistance to most all the nucleosides). A regimen with protease inhibitor(s) is necessary.

Be well.



Previous
switching medications
Next
Medications 9 at one time

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement